Why does botox cause anxiety, double vision and seizures when it is only meant to paralyze your skin?
How Long Does Anxiety Last from Botox?
Doctor Answers (9)
Is Botox responsible for anxiety?
Very well-thought out responses from panel members. Providing sound, balanced, information is first and foremost. However, your perception will always be the biggest influence on what you believe is related to your Botox treatment. If you believe there is a link between your treatment and your symptoms, seek the attention of your medical doctor and report your concerns to Allergan.
Web reference: http://www.celibre.com/botoxTreatment.aspx
Botox has a very high safety profile
When one reads side effects of any drug, the FDA will list all symptoms that study participants felt when undergoing the trial. If someone were to be developing the flu without enrolling in the study, and never having Botox, then their symptoms of nausea, muscle aches, fever, etc. would not be blamed on Botox. If however, a study participant were to coincidentally develop a headache, of flu symptoms, these symptoms would have to be listed. The percent of these reactions developing out of all study participants is usually listed, and sometimes the percents related to the botox individuals is less than in the population that received placebo. Double vision can be caused if the botox is injected too close to the eye muscles, but this rarely happens with cosmetic Botox, possibly more with eye doctor treatment of lazy eye muscle disorders. I am not aware of my patients having developed anxiety or seizures in the 18 years of my administering Botox, nor have I heard colleagues mention this of their patients. Overdoses of any product, including non-prescription pills, such as aspirin and tylenol, can cause serious symptoms including seizures but that rarely stops someone from taking the correct dose if they need the medication.
Web reference: http://www.thenyac.com/botox/index.html
Risks of Neuromodulators (Botox,Dysport,Xeomin)
Neuromodulators (Botox,Dysport,Xeomin) are medication and as with any medication there could be side effects. The side effect you are describing may be a very rare side effect to the medication. It is very difficult to say how long it lasts since it is very rare and hardly reported. But I would not disregard it since you are having it and obviously concerned enough to ask about it!!! You should contact the doctor that treated you and he should help you report the adverse effect to the company that supplies the medication so it could be investigated and possible recommendations can be made!!
Web reference: http://www.talroudnerplasticsurgery.com/botox.php
You might also like...
Botox has proven to be an extremely safe product.
It is for this reason that it is so widely used. When you treat 12 million people a year with a product, untoward but extremely rare things can happen. People predisposed to have seizures may have a seizure. Double vision, rarely a transient double vision can be seen in association with cosmetic BOTOX. This is extraordinarily rare. It is a bit more common with the higher doses used for medical reasons. Finally yes, if you are prone to have anxiety, then yes this treatment could trigger it. How commonly? Each of these events is so rare that it is possible to go an entire career without seeing any of these complications.
BOTOX® does NOT cause seizures, anxiety or double vision, and does not paralyse your skin!
BOTOX® does NOT cause seizures, anxiety or double vision!
Because BOTOX® [and other formulations of BTX-A like Dysport®] have been used for about 25 years in about 20 million treatment sessions worldwide, for both therapeutic purposes [sometimes in very sick individuals] as well as for cosmetic purposes, as variety of side effects have been reported. Some [like seizures and anxiety] are very poorly documented and probably not related to BTX-A treatment, but instead reflect the patient's underlying disease. Others [like double vision] might be seen only in unusual circumstances [for example, when BTX-A is used by an ophthalmologist to treat the muscles which control the movement of the eyes.
BTX-A does not paralyse your skin! Medicines formulated from BTX-A are often used to relax muscles which are overly active, and which may be causing unwanted negative or inappropriate facial expressions. Some of my patients have told me that they can express themselves MORE accurately after they have had BOTOX® treatment, because the relaxation from BOTOX® reduced unwanted frowns, for example.
Botox side effects
You should not have any of the side effects you described from botox or dysport. Most common side effects are bruising and swelling. Eyelid droop is very rare and reversible.
Rare Side Effects of Botox
Botox took a small medical company named allergan and in less than 15 years transformed it into the largest and richest cosmetic corporation in the world. Because of the safety record of Botox and its use in ALL industrialized countries, Botox made BILLIONS for Allergan. That would NOT have happened if every woman injected with botox suffered seizures, had double visions, her throat shut down, had headaches and flue like symptoms or panic attacks. These are VERY uncommon reactions which the FDA forces the company to list in the interest of full medical disclosure regardless of their numbers.
Peter A Aldea, MD
How Long Does Anxiety Last from Botox?
Anxiety is not a know side effect of Botox, Dysport or Xeomin but most likely is the result of anxiety over having the Botox injection per se.
Web reference: http://www.drfpalmer.com
Anxiety after Botox
Anxiety and double vision are very, very, very rare complications after Botox injections. I'm not aware of seizures after Botox. Obviously, you should have Botox in the future. If you want more information I suggest you contact the Allergan Corporation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.